Alert archive / Maine / Gale Warnings in 2018
Gale Warning 22, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Sep 20, 2018, 2:32 PM EDT. It took effect at Sep 21, 2018, 6:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 2:32 PM EDT (18:32 UTC)
- In effect from
- Sep 21, 2018, 6:00 PM EDT
- Expired
- Sep 22, 2018, 6:33 AM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
524 WHUS71 KCAR 201832 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 232 PM EDT Thu Sep 20 2018 ANZ050>052-210245- /O.UPG.KCAR.GL.A.0014.180921T2200Z-180922T1100Z/ /O.NEW.KCAR.GL.W.0022.180921T1800Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 232 PM EDT Thu Sep 20 2018 ...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 2 PM Friday to 8 AM EDT Saturday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
6 follow-up statements
626 WHUS71 KCAR 210010 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 810 PM EDT Thu Sep 20 2018 ANZ050>052-211200- /O.CON.KCAR.GL.W.0022.180921T1800Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 810 PM EDT Thu Sep 20 2018 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... * WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ VJN
472 WHUS71 KCAR 210733 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 333 AM EDT Fri Sep 21 2018 ANZ050>052-212200- /O.EXT.KCAR.GL.W.0022.180921T2200Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 333 AM EDT Fri Sep 21 2018 ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT SATURDAY... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
324 WHUS71 KCAR 211822 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 222 PM EDT Fri Sep 21 2018 ANZ050>052-220400- /O.CON.KCAR.GL.W.0022.180921T2200Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 222 PM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT SATURDAY... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
525 WHUS71 KCAR 212254 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 654 PM EDT Fri Sep 21 2018 ANZ050>052-220700- /O.CON.KCAR.GL.W.0022.000000T0000Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 654 PM EDT Fri Sep 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 35 kt. Winds becoming northwest 25 to 35 kts with gusts up to 40kt early Saturday morning. Seas building 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
640 WHUS71 KCAR 220739 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 339 AM EDT Sat Sep 22 2018 ANZ050>052-221200- /O.CON.KCAR.GL.W.0022.000000T0000Z-180922T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 339 AM EDT Sat Sep 22 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
231 WHUS71 KCAR 221033 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 633 AM EDT Sat Sep 22 2018 ANZ050>052-221800- /O.CAN.KCAR.GL.W.0022.000000T0000Z-180922T1200Z/ /O.NEW.KCAR.SC.Y.0062.180922T1033Z-180922T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 633 AM EDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 2 PM EDT this afternoon. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 15 to 25 kt with a few gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Sep 20, 11:24 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 20, 11:24 AM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1124 AM EDT Thu Sep 20 2018
.SYNOPSIS...
High pressure will build over the area today into this evening.
Strong low pressure will track north of the area Friday. An
associated cold front will move through Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
11:25 AM Update...Light showers and drizzle continue to show up
on radar, with cloud tops showing support for drizzle and
showers so extended spotty showers and drizzle through most of
the afternoon. Any lingering showers should taper off as the
ridge axes moves in later in the day.
Previous Discussion...
Stratus very stubborn to dissipate, with only a few breaks in
the overcast showing up in the pre-dawn hours mainly in the
Bangor region. Look for mostly cloudy skies today with a very
slow clearing trend. Seasonably cool with upper 50s to mid 60s
and light winds.
Expect clouds finally breaking up this evening with partly
cloudy skies. Temperatures should fall nicely in any breaks in
the clouds. Very localized frost is possible across mainly the
north and northeast, but not enough to issue any hazards. Could
see patchy lowland radiation fog also where any clearing occurs
thanks to the light winds and high pressure. Late tonight, the
short-lived high pressure moves off to our east and we see
thickening higher clouds ahead of the next system. Any rain
should hold off until Friday. See section below for more on the
upcoming storm system.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A strong area of low pressure will pass to our northwest across
Quebec on Friday while high pressure remains east of New
England. This will result in a rather strong pressure gradient
with gusty south winds. The 925MB-850MB layer winds are progged
increase to 45 to 50 knots, especially across the northern half
of the area Friday afternoon, and even increase a bit just
ahead of the cold front Friday night. Model soundings are
showing the stronger winds aloft remaining above the frontal
inversion through Friday evening. Current indications are that
gust potential maxes out at around 45 knots, or perhaps as high
as 50 knots over the higher terrain. As such, decision was made
to transition the current High Wind Watch to a Wind Advisory
starting Friday afternoon. The Wind Advisory may need to be
extended further south into downeast Friday night, as winds are
expected to increase there just ahead of the cold front.
A few showers are possible, mainly across the northern zones on
Friday, otherwise expect mainly cloudy skies on Friday. The
chance for showers increases Friday evening and overnight Friday
just ahead and along the approaching cold front. There is some
elevated instability expected just ahead of the front Friday
evening, so the mention of a chance for a thunderstorm was
maintained. Another concern is the potential for some of the
stronger winds aloft to mix down with any convective activity,
thus will continue to reference gusty winds in any
thunderstorms Friday evening. Considering the very strong
westerly flow aloft just above the frontal inversion, couldn't
rule out a few damaging wind gusts in any convective elements
along the front Friday night. Later shifts may need to beef up
the gusty winds wording in any thunderstorms with the front
Friday night.
The cold front is expected to cross northern areas around
midnight Friday and then push off the coast by daybreak
Saturday. Any lingering showers or thunderstorms are expected
to end with the passage of the front. However, gusty northwest
winds are expected in the wake of the front Saturday morning.
Therefore, the Wind Advisory was extended into Saturday
morning. Otherwise, expect diminishing winds Saturday afternoon
along with increasing sunshine as a large ridge of high
pressure builds across. Saturday night will be mainly clear and
cold. Lows will range from the mid 30s north to low to mid 40s
downeast. Frost not looking like a big concern Saturday night as
there may be enough mixing to keep the atmosphere from
decoupling.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Fair and unseasonably cool weather is expected Sunday through
Tuesday. A widespread frost is possible regionwide Sunday night
and early Monday morning as large Canadian high pressure settles
across the region. The next chance for showers will come by mid
week along with somewhat milder temperatures.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Cloudy everywhere but with variable cloud bases from
a few hundred feet to 6000 feet. Struggling to get a good handle
on exactly what's going on, as the 6000 foot cloud layer is
obscuring the clouds underneath on satellite. Generally,
expecting a very slow rise in cloud levels through the day, with
most places VFR by midday.
For late this afternoon and this evening, may begin to see some
clearing. However, could see patchy fog tonight in the areas
that do clear. But generally, looking for VFR conditions
tonight.
SHORT TERM: VFR much of Friday. Gusty south winds are expected
to develop Friday afternoon in advance of an approaching cold
front. A few showers are possible across the far north Friday
morning. LLWS may be a concern as well. Otherwise expect a
better chance for showers along with the chance for a
thunderstorm with the passage of the front Friday night with
possible brief MVFR possible. The front is expected to reach
the KFVE terminal around 06z Saturday and progress southeast
reaching KBHB by 12z Saturday. Northwest winds will be gusty at
times Saturday morning in the wake of the front then diminish
Saturday afternoon. VFR is then expected Saturday night through
early next week.
&&
.MARINE...
NEAR TERM: A decent NE breeze 15 to 20 knots with seas to 4
feet early this morning...just below small craft levels. Expect
winds and seas to subside today into this evening as high
pressure briefly builds in before the upcoming strong weather
system.
SHORT TERM: Have issued a Gale Watch for later Friday afternoon
and into Saturday morning. Expect gusty southwest winds to
develop in advance of an approaching cold front later Friday and
Friday night with the potential for gusts as high as 45 knots.
Expect winds to become northwest in the wake of the cold front
Saturday morning. Seas will build to 5 to 9 feet Friday night
into Saturday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 2 PM Friday to 11 AM EDT Saturday for
MEZ001>006.
MARINE...Gale Watch from Friday evening through Saturday morning for
ANZ050>052.
&&
Near Term...Foisy/MCB
Short Term...Duda
Long Term...Duda
Aviation...Foisy/Duda
Marine...Foisy/DudaHazardous weather outlook, Sep 20, 2:32 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 232 PM EDT Thu Sep 20 2018 MEZ001>006-010-011-015>017-029>032-211845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 232 PM EDT Thu Sep 20 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-211845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 232 PM EDT Thu Sep 20 2018 ...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:23 AM EDT | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 57 hr |
| Sep 20, 3:28 AM EDT | Gale Watch | CAR | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.